MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49942
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a universa soft ureteral stent set was found creased and broke into two pieces prior to patient contact.The damage was found after cutting the tether off.The procedure was completed with a new stent.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
E1- name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation - evaluation: as reported, a 'universa soft ureteral stent set' was found creased and broke into two pieces prior to patient contact.The damage was found after cutting the tether off.The procedure was completed with a new stent.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Interview of personnel was also conducted.Functional tests and visual inspection of the returned complaint device was also conducted.A device failure analysis was able to be conducted as the device was returned for investigation.The device¿s coil had been separated from the stent body.Given the way the separation presented itself as well as the lack of attached tether, unintended user error during the tether removal process could not be ruled out as the root cause of the damage.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the product ifu, [t_usus_rev2] ¿universa soft ureteral stents and stent sets¿ contains the following information related to the reported failure mode: "how supplied: upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19785940
Report Number1820334-2024-00984
Device Sequence Number18225857
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)260919(10)15663384
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Model NumberG49942
Device Catalogue NumberUSH-626
Device Lot Number15663384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale